Format

Send to

Choose Destination
See comment in PubMed Commons below
Int J Clin Oncol. 2004 Oct;9(5):406-9.

Acute gefitinib-induced pneumonitis.

Author information

1
Department of Clinical Oncology, Saitama Medical School, 38 Morohongo, Moroyama-machi, Iruma-gun, Saitama 350-0451, Japan.

Abstract

A 60-year-old woman with non-small cell lung cancer was treated with gefitinib and developed acute pneumonitis on the third day. Pulmonary damage and/or interstitial lung disease (ILD) related to gefitinib was diagnosed clinically and radiographically. Despite the immediate withdrawal of gefitinib and the administration of high-dose steroid, the patient did not fully recover and finally died of respiratory failure on day 22 after gefitinib had commenced. This case cautions us that careful monitoring provides no guarantee of safeguarding patients against ILD caused by gefitinib. We should make the decision to treat patients with gefitinib very carefully until we can elucidate which patients are at high risk and which patients are likely to have a response to this drug.

PMID:
15549594
DOI:
10.1007/s10147-004-0418-0
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Springer
    Loading ...
    Support Center